weigh gain???

psyart
psyart Member Posts: 600
hi - have been put on gabapentin as having bad side effects from methatexate!! bin on the horrid stuff since Feb 09 and nausa from the start - thats just 1 side effect!! went up to 20ml in May09 - put on injection form as nausa so bad - still get nausa even with anti sick tablets!! so reduced to 15ml in Dec and then in april after diagnosed with depression was put down to 10ml. nausa near enough gone but still on antisick tablets so Consultant says this is not doing what its suppose to so lets try Gabapentin?? ok thats fine as can come off methx is Gab works!! BUT am worried about weight gain!!!!!! have underactive thyroid - 10yrs now- so have put on 2 stone slowly!!!!! started Gab last monday - and have put on 1/2 st since??!!!! is it that quick or was it the small bottle wine i had on sat night????

seriously - i am worried!!! if the Gab works then i should be able to do more but any advice greatly received!!!!


louise

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    I think we face a double whammy when thinking about weight gain. The general rule for a diet is eat less, move around more. I can do the eat less bit, but the move around more? Can't bl**dy move in the first place! I'm on fairly large doses of steroids at the mo, and they do make one feel hungry even tho you shouldn't be. I am deliberately eating less, and eating better, but the weight has been steadily increasing. I moved around quite a bit yesterday - pacing when the footy was on - I'm paying for it now. Knees and ankles like balloons, everything twanging away nicely. It is yet another thing that is sent to try us. Some people swear by WWatchers or other organisations of that ilk. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • helpline_team
    helpline_team Posts: 2,275
    edited 30. Nov -1, 00:00
    psyart wrote:
    hi - have been put on gabapentin as having bad side effects from methatexate!! bin on the horrid stuff since Feb 09 and nausa from the start - thats just 1 side effect!! went up to 20ml in May09 - put on injection form as nausa so bad - still get nausa even with anti sick tablets!! so reduced to 15ml in Dec and then in april after diagnosed with depression was put down to 10ml. nausa near enough gone but still on antisick tablets so Consultant says this is not doing what its suppose to so lets try Gabapentin?? ok thats fine as can come off methx is Gab works!! BUT am worried about weight gain!!!!!! have underactive thyroid - 10yrs now- so have put on 2 stone slowly!!!!! started Gab last monday - and have put on 1/2 st since??!!!! is it that quick or was it the small bottle wine i had on sat night????

    seriously - i am worried!!! if the Gab works then i should be able to do more but any advice greatly received!!!!


    louise



    Dear Louise

    I’m sorry you have had such a difficult time recently and are so worried about this. We are not medically trained here on the helpline so you need to check this out with your rheumatologist or rheumatology nurse who should be able to talk to you about the possible side effects of this medication and your concerns about this. You can always call us here on the helpline if you would like to talk over your concerns. I hope this is helpful.

    Best Wishes
    Dawn